MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER 18G, 10CM BASIC TRAY; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER 18G, 10CM BASIC TRAY; INTRAVASCULAR CATHETER
Catalog Number M118100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a hole in the powerglide catheter was confirmed, but the exact cause is unknown.One 18g x 10cm powerglide catheter was returned for investigation.A semi-circumferential breach was found in the tubing less than 1mm from the distal end of the green hub.The breach in the tubing was microscopically examined and was noted to be smooth and granular.The powerglide tubing is slightly kinked 1.2cm from the distal end of the green hub.The remainder of the catheter tubing is curved.A functional test confirmed that fluid leaked from the breached tubing.At this time, based on the evidence provided with the returned sample, it is unknown what caused the breach in the tubing.The duration of use, antiseptics used, or placement location is unknown.It appears that the powerglide was in a location that caused the tubing to kink, which may have been a factor in the breach.The product ifu states, ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ no further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of rezl0202 showed no other similar product complaint(s) from these lot numbers.
 
Event or Problem Description
Per sales representative, nurse reported that they had a powerglide with a hole in the catheter at the strain relief.The catheter was removed from the patient and a new one was placed ok.No patient injury reported.

Brand Name
POWERGLIDE MIDLINE CATHETER 18G, 10CM BASIC TRAY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5482046
Report Number3006260740-2016-00081
Device Sequence Number445783
Product Code FOZ
UDI-Device Identifier00801741038105
UDI-Public(01)00801741038105(17)171128(10)REZL0202
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K133856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2017
Device Catalogue NumberM118100
Device Lot NumberREZL0202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2016
Initial Report FDA Received Date03/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1